Alert archive / Puerto Rico / Small Craft Advisories in 2024
Small Craft Advisory 16, NWS JSJ
NWS JSJ issued this small craft advisory at Mar 25, 2024, 3:33 PM CDT. It took effect at Mar 26, 2024, 11:00 AM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2024, 3:33 PM CDT (20:33 UTC)
- In effect from
- Mar 26, 2024, 11:00 AM CDT
- Expired
- Mar 29, 2024, 5:00 PM CDT
- In force
- 3 days
- Issued by
- NWS JSJ
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Mar 25, 3:26 PM CDT, 7 minutes earlier.
Area forecast discussion, Mar 25, 3:26 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
426 PM AST Mon Mar 25 2024
.SYNOPSIS...
A cold front will continue to move through the forecast area
tonight bringing some showers and isolated thunderstorms. Drier
air will follow Tuesday and Wednesday. A second front will bring
some increase of showers on Saturday. Temperatures will cool today
through Wednesday and then gradually recover through the next
weekend.
&&
.SHORT TERM...Tonight through Wednesday...
Today, a mixture of rain and slightly warm temperatures prevail
across Puerto Rico and the U.S. Virgin Islands. In the morning,
calm weather conditions dominated the region. Nonetheless, by the
early afternoon hours, the available moisture, diurnal heating,
and sea breeze variations contributed to the formation of some
shower activity over the western half of Puerto Rico. However,
later in the afternoon, the cloudiness associated with the
expected cold front started moving over the western sections of
Puerto Rico and then spread across the rest of Puerto Rico and the
islands of Saint Thomas, Saint John, and Saint Croix. This
cloudiness brought some rainfall and thunderstorm activity across
the region. Temperature-wise, along the coast, they remained in
the upper 80s to low 90s, while across the higher terrains, they
were in the upper 70s to low 80s.
Overnight, the shower activity will continue to reach the islands
from the northwest as a cold front associated with the strong
low-pressure system approaches the region. This activity will
produce some periods of moderate to locally heavy showers.
Therefore, the limited to elevated risk for urban and small-stream
flooding remains across the area. As the low-pressure system
keeps moving to the northeast, expect the wind flow to become
westerly, around 5 to 10 mph. On Tuesday, expect the wind to shift
from the west to the northwest and the weather conditions to
remain unstable through the afternoon hours.
A gradual improvement in weather conditions is anticipated by late
Tuesday into Wednesday as the cold front moves out of the region
and a drier airmass filters into the islands. By the end of the
period, conditions will be dry and stable with limited
precipitation. The circulation of the previously mentioned low
pressure will allow the winds to remain from the northwest,
meaning that despite the drier conditions, temperatures will not
be as hot, but they will get in the 80s on lower terrains and
around the mid to upper 70s in the mountainous areas.
&&
.LONG TERM...Thursday through Sunday...
//from previous discussion///
The low pressure that brought the front today will actually move
southeast until it crosses 60 north Wednesday night. The resulting
north northwesterly flow will bring cooler and drier air into the
area, Tuesday and Wednesday. This airmass will be in place at the
beginning of the long term period, Thursday and Friday. Another
cold front will move into the area, to produce some showers and
possible a thunderstorm Saturday, but the airmass will only be
slightly cooler and will carry a little more moisture than the
airmass behind the cold front about to push through the area.
Nevertheless this will still limit shower activity throughout the
period.
High pressure at upper levels over the south central Caribbean on
Wednesday will lose most of its strength due a cut-off low that
formed on Monday east of North Carolina and drifted east on
Tuesday and southeast on Wednesday. By Thursday it will be about
820 miles northeast of San Juan, Puerto Rico forcing the ridge
into submission. The flattened ridge will pass through the
forecast area on Friday. Another trough at upper levels will not
pass through the area until Monday night.
&&
.AVIATION...
(18Z TAFS)
A cold front will enhance TSRA/SHRA causing brief MVFR cigs across
the local terminals during the period. Afternoon TSRA/SHRA will
persist over TJSJ, TJPS, TIST TISX until 26/03Z, resulting in lower
ceilings and reduction in the VIS. Shower activity across the
mountain chain of PR, might result in FL020 & FL030. Winds will
prevail from the SSW with higher gusts near TSRA, becoming more from
the NNE aft 26/14Z.
&&
.MARINE...
An active cold front is moving across the local area tonight with
showers and active thunderstorms over the local waters. The cold
front passage will bring moderate west to southwest winds,
becoming north to northwest by tomorrow through at least
Wednesday. The low pressure associated with the front generated a
strong northerly swell that will begin to arrive on Tuesday
afternoon and produce hazardous seas in the Atlantic waters and
the Caribbean passages through at least Thursday.
&&
.BEACH FORECAST...
A high risk of rip currents will be in effect for the western,
northern, and eastern coast of Puerto Rico by tomorrow morning
and remain high through at least Friday. Culebra, St. Thomas, and
St. John will also have a high risk of rip current by tomorrow
afternoon. Therefore, expect the coastal conditions to deteriorate
as early as tomorrow morning.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk from Tuesday morning through late Thursday
night for PRZ001-002-005-008-010.
High Surf Advisory from noon Tuesday to 6 AM AST Thursday for
PRZ001-002-005-008-010.
High Rip Current Risk from Tuesday evening through Thursday
evening for PRZ012.
VI...High Rip Current Risk from Tuesday evening through Thursday
evening for VIZ001.
AM...Small Craft Advisory from 4 PM Tuesday to 10 PM AST Thursday for
AMZ711.
Small Craft Advisory from 10 PM Tuesday to 10 AM AST Thursday
for AMZ712-741.
&&
SHORT TERM...MMC/RAM
LONG TERM....WS
AVIATION...LIS
MARINE/BEACH FORECAST...RC
PUBLIC DESK...MMC/RCHazardous weather outlook, Mar 25, 3:46 AM CDT, 11 hours 47 minutes before
Perspectiva sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorología San Juan PR 443 AM AST lunes 25 de marzo de 2024 AMZ711>745-PRZ001>013-260845- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Central Interior-Ponce y Vecindad-Noroeste- Oeste Interior-Mayagüez y Vecindad-Suroeste-Culebra-Vieques- Las aguas cercanas y fuera de la costa del Atlántico y del Caribe- 443 AM AST lunes 25 de marzo de 2024 Esta perspectiva sobre las condiciones peligrosas del tiempo es para sectores de Puerto Rico. .DÍA UNO...Hoy y esta noche .Rayos...Tormentas eléctricas aisladas a dispersas posibles a través de Puerto Rico y las Islas Vírgenes Americanas hasta el día. Esté atento a las tormentas eléctricas en su área y esté preparado para buscar refugio. .Lluvia Excesiva...Inundaciones de áreas urbanas, carreteras, riachuelos y aguaceros. Inundaciones repentinas aisladas posibles. .Calor Excesivo...Índice de calor 102-107 grados a través del norte central de Puerto Rico. Agotamiento por calor es posible con una exposición prolongada. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son posibles en la zona de olas particularmente a lo largo de las playas desde Aguadilla hasta Fajardo, Puerto Rico. .DÍAS DOS A SIETE...martes a domingo Se espera un riesgo moderado de corrientes marinas a lo largo de las costas del norte y del este hasta el comienzo de la semana. Sin embargo, se espera un riesgo alto tarde el martes. El oleaje se tornará peligroso el martes en adelante debido a la llegada de una marejada del norte y noroeste que se espera que dure hasta al menos el jueves. Debido a al paso de un frente frío, hay una alta probabilidad de lluvias y tormentas eléctricas el martes y esto puede conducir nuevamente a inundaciones urbanas y de riachuelos. Se pronostica condiciones secas y estables desde el miércoles hasta el viernes debido a la influencia de una presión alta en la superficie. Para el viernes hasta el fin de semana, un segundo pero débil frente frío se acercará a las islas, aumentando una vez más el potencial de aguaceros a través de la región. .COMUNICADO SOBRE INFORMACIÓN OBSERVADORA... No será necesaria la activación de observadores. AMZ716-726-VIZ001-002-260845- San Thomas San John e islas adyacentes-Santa Cruz- Aguas cercanas a la costa del Atlántico y aguas costeras adyacentes del Caribe- 443 AM AST lunes 25 de marzo de 2024 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para sectores de las Islas Vírgenes Americanas. .DÍA UNO...Hoy y esta noche .Rayos...Tormentas eléctricas aisladas a dispersas posibles a través de Puerto Rico y las Islas Vírgenes Americanas hasta el día. Esté atento a las tormentas eléctricas en su área y esté preparado para buscar refugio. .Lluvia Excesiva...Inundaciones de áreas urbanas, carreteras, riachuelos y aguaceros. Inundaciones repentinas aisladas posibles. .DÍAS DOS A SIETE...martes a domingo Se espera un riesgo moderado de corrientes marinas a lo largo de las costas del norte y del este hasta el comienzo de la semana. Sin embargo, se espera un riesgo alto tarde el martes. El oleaje se tornará peligroso el martes en adelante debido a la llegada de una marejada del norte y noroeste que se espera que dure hasta al menos el jueves. Debido a al paso de un frente frío, hay una alta probabilidad de lluvias y tormentas eléctricas el martes y esto puede conducir nuevamente a inundaciones urbanas y de riachuelos. Se pronostica condiciones secas y estables desde el miércoles hasta el viernes debido a la influencia de una presión alta en la superficie. Para el viernes hasta el fin de semana, un segundo pero débil frente frío se acercará a las islas, aumentando una vez más el potencial de aguaceros a través de la región. .COMUNICADO SOBRE INFORMACIÓN OBSERVADORA... No será necesaria la activación de observadores. *** Este producto ha sido procesado automáticamente utilizando un programa de traducción y puede contener omisiones y errores. El Servicio Nacional de Meteorología no puede garantizar la precisión del texto convertido. De haber alguna duda, el texto en inglés es siempre la versión autorizada. ***
In the hours before
Special weather statement, Mar 25, 12:35 PM CDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service San Juan PR
135 PM AST Mon Mar 25 2024
PRZ001-002-004>006-251845-
San Juan and Vicinity PR-North Central PR-Central Interior PR-
Northeast PR-Eastern Interior PR-
135 PM AST Mon Mar 25 2024
...STRONG THUNDERSTORMS WILL IMPACT AGUAS BUENAS...CAROLINA...
WESTERN LOIZA...NORTHEASTERN CAGUAS...SOUTHEASTERN MOROVIS...
NARANJITO...VEGA ALTA...BAYAMON...NORTHEASTERN OROCOVIS...TOA
BAJA... TRUJILLO ALTO...NORTHERN COMERIO...SOUTHEASTERN VEGA
BAJA...GURABO... SAN JUAN...NORTHWESTERN
CANOVANAS...GUAYNABO...NORTH CENTRAL
BARRANQUITAS...DORADO...COROZAL...CATANO AND TOA ALTA MUNICIPALITIES
THROUGH 245 PM AST...
At 130 PM AST, Doppler radar was tracking developing strong
thunderstorm over Naranjito and the rest of the central interior,
moving northeast around 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
San Juan, Gurabo, Guaynabo, Sabana Seca, Catano, Toa Baja, Vega Alta,
Corozal, Naranjito, Aguas Buenas, Trujillo Alto, Carolina, Toa Alta,
Ceiba, Bayamon, Dorado, Caguas, H. Rivera Colon, San Jose, and
Galateo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building. Torrential
rainfall is also possible with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 1845 6618 1846 6614 1843 6611 1845 6609
1845 6610 1846 6608 1845 6603 1846 6598
1844 6591 1823 6596 1824 6640 1847 6636
1847 6618
TIME...MOT...LOC 1732Z 236DEG 10KT 1830 6628
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RAMSpecial weather statement, Mar 25, 12:41 PM CDT, 2 hours 52 minutes before
Comunicado Especial sobre las Condiciones del Tiempo Servicio Nacional de Meteorologa San Juan PR 135 PM AST lunes 25 de marzo de 2024 PRZ001-002-004>006-251845- San Juan y Vecindad PR-Norte Central PR-Interior Central PR- Noreste PR-Este Interior PR- 135 PM AST lunes 25 de marzo de 2024 ...TRONADAS FUERTES IMPACTARN AGUAS BUENAS...CAROLINA... OESTE DE LOIZA...NORESTE DE CAGUAS...SURESTE DE MOROVIS... NARANJITO...VEGA ALTA...BAYAMON...NORESTE DE OROCOVIS...TOA BAJA... TRUJILLO ALTO...NORTE DE COMERIO...SURESTE DE VEGA BAJA...GURABO... SAN JUAN...NOROESTE DE CANOVANAS...GUAYNABO...NORTE CENTRAL DE BARRANQUITAS...DORADO...COROZAL...CATANO Y TOA ALTA HASTA 245 PM AST... A las 130 PM AST, el radar Doppler estaba mostrando el desarrollo de tronadas fuertes sobre Naranjito y el resto del interior central, movindose al noreste alrededor de 10 mph. PELIGRO...Rfagas de viento de hasta 40 mph. FUENTE...Indicado por radar. IMPACTO...Los vientos rfagas podran derribar ramas de rboles y mover objetos no asegurados. Las localidades afectadas incluyen... San Juan, Gurabo, Guaynabo, Sabana Seca, Catano, Toa Baja, Vega Alta, Corozal, Naranjito, Aguas Buenas, Trujillo Alto, Carolina, Toa Alta, Ceiba, Bayamn, Dorado, Caguas, H. Rivera Colon, San Jos y Galateo. MEDIDAS DE PRECAUCIN/PREPARACIN... Si est al aire libre, considere buscar refugio dentro de un edificio. La lluvia torrencial tambin es posible con estas tormentas y puede conducir a inundaciones localizadas. No conduzca su vehculo a travs de carreteras inundadas. LAT...LON 1845 6618 1846 6614 1843 6611 1845 6609 1845 6610 1846 6608 1845 6603 1846 6598 1844 6591 1823 6596 1824 6640 1847 6636 1847 6618 TIEMPO...MOT...LOC 1732Z 236 10KT 1830 6628 TAMAO DE GRANIZO MXIMO...0.00 EN RFAGA DE VIENTO MXIMO...40 MPH RAM
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 12:35 PM CDT | Special Weather Statement | JSJ | 70 min | |
| Mar 25, 1:43 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Mar 25, 1:52 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Mar 25, 2:44 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 25, 3:25 PM CDT | Rip Current Statement | JSJ | 4 days | |
| Mar 25, 3:25 PM CDT | High Surf Advisory | JSJ | 3 days | |
| Mar 25, 3:48 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 25, 4:11 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Mar 25, 4:37 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Small Craft Advisories in Puerto Rico, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.